Ok, so I was on BC for years since I was in my teens. That worked out fine. They had hormones, etc. After I had my son in my late 20's, I got on the Depo shot. LOVED it! However, I stayed on it too long. 5 years. So I started getting symptoms; bad back acne (like welts and boils), losing my hair. Pain in hips and knees. Anyway, I got off that and onto Mirena! OMG LOVE. I bled for the first 3 months like I was told I would. AFter that, NOTHING. No bloating, no pms, no cramps, no bleeding. So after the 5 years were up, I was told they ran out of the Mirena but they'd put me on Paragard. I was a bit iffy since it doesn't have hormones and that is what my body has been used to for years. Since the day ONE of insertion, I had nothing but problems. Bleeding so bad I thought I was miscarrying. Not even lying! Cramps were so severe I was begging for major pain killers (and I'm not a pill popper!!!) The bloating was crazy with adding 6 lbs during my cycle. I would have PMS and cramps a week before my period. I'd be on my period for about 5 days when I'd start to have PMS and cramps (severe) AGAIN for another few days, as if I was starting my period all over again. The fatigue during this time was horrible. I don't eat much, never really have. Always weighed about 110 - 115 (5'5") yet gained a whopping 35 lbs. I went to my doctor after about 6 months and asked to take it out. She didn't want to and made me troubleshoot my symptoms trying one pill concoction after antoher. OH and BTW, I had 4 infections in 9 months! They did blood work on me and checked my hormones, my thyroid. Lucky me, everything came back normal!!!
It was 2 years in February when I went back to my doc (oh, for about the 8th time in 1.5 years) begging for pain killers or a bullet to the head. Finally, that day, we yanked that sucker out. She put me on chewable BC pills with hormones. Happy days are here again. Can I just tell you that I felt immediate relief. Had my first period since and no problems. Normal 3 day period, no bloating, no cramping, no major pms. Hopefully, my weight will go down again!
I may stay on the BC pills but I may go back to Mirena for the convenience. Hope this information is helpful.